Alert archive / Montana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS Great Falls, MT

July 6, 2009Cascade County, Judith Basin County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jul 6, 2009, 4:15 PM MDT for Cascade County, Judith Basin County, Montana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2009, 4:15 PM MDT (22:15 UTC)
Expired
Jul 6, 2009, 5:00 PM MDT
In force
45 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Cascade County, MT, Judith Basin County, MT

The radar

The Great Falls radar (KTFX), 64 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:33 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 10.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2009-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2009-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTFX 062215
SVRTFX
MTC013-045-062300-
/O.NEW.KTFX.SV.W.0039.090706T2215Z-090706T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
415 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CASCADE COUNTY IN CENTRAL MONTANA...
  WEST CENTRAL JUDITH BASIN COUNTY IN CENTRAL MONTANA...

* UNTIL 500 PM MDT

* AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 22 MILES SOUTHWEST OF GEYSER...MOVING NORTHEAST
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
  SOUTHEASTERN CASCADE AND WEST CENTRAL JUDITH BASIN COUNTIES.

THIS ALSO INCLUDES HIGHWAY 89 BETWEEN MILE MARKERS 40 AND 56.

THIS ALSO INCLUDES HIGHWAY 200 BETWEEN MILE MARKERS 11 AND 25.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR WESTERN MONTANA.

&&

LAT...LON 4735 11056 4707 11029 4695 11087 4711 11099
TIME...MOT...LOC 2215Z 244DEG 36KT 4707 11080

$$


BRW
2 follow-up statements
000 
WWUS55 KTFX 062232
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
432 PM MDT MON JUL 6 2009

MTC013-045-062300-
/O.CON.KTFX.SV.W.0039.000000T0000Z-090706T2300Z/
CASCADE MT-JUDITH BASIN MT-
432 PM MDT MON JUL 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WEST CENTRAL JUDITH BASIN AND SOUTHEASTERN CASCADE COUNTIES...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 12 MILES EAST OF MONARCH...OR 17 MILES WEST OF STANFORD...
MOVING NORTHEAST AT 40 MPH.

THIS ALSO INCLUDES HIGHWAY 89 BETWEEN MILE MARKERS 41 AND 56.

THIS ALSO INCLUDES HIGHWAY 200 BETWEEN MILE MARKERS 11 AND 26.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR WESTERN MONTANA.

LAT...LON 4735 11056 4707 11029 4695 11087 4711 11099
TIME...MOT...LOC 2232Z 244DEG 36KT 4715 11057

$$


BRW
000 
WWUS55 KTFX 062257
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
457 PM MDT MON JUL 6 2009

MTC013-045-062307-
/O.EXP.KTFX.SV.W.0039.000000T0000Z-090706T2300Z/
CASCADE MT-JUDITH BASIN MT-
457 PM MDT MON JUL 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JUDITH BASIN AND
SOUTHEASTERN CASCADE COUNTIES WILL EXPIRE AT 500 PM MDT...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR WESTERN MONTANA.

LAT...LON 4735 11056 4707 11029 4695 11087 4711 11099
TIME...MOT...LOC 2257Z 244DEG 36KT 4726 11024

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:54 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 6, 2:54 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 PM MDT MON JUL 6 2009

.DISCUSSION...

TONIGHT THROUGH WEDNESDAY...VERY ACTIVE AFTERNOON. APPROACHING
UPPER TROF AND ASSOCIATED COLD FRONT INITIATING WIDESPREAD
THUNDERSTORMS. MANY STORMS BECOMING SEVERE WITH DAMAGING WINDS AND
LARGE HAIL. THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING
HOURS BEFORE ENDING AS THE COLD FRONT PUSHES EAST. SOUTHWEST FLOW
ALOFT WILL CONTINUE TUESDAY AS THE UPPER TROF REMAINS TO THE WEST
OF THE COUNTY WARNING AREA. SCATTERED THUNDERSTORMS WILL DEVELOP
AGAIN TUESDAY AFTERNOON. THE UPPER TROF AXIS LIFTS OUT OVER THE
AREA WEDNESDAY RESULTING IN ANOTHER ROUND OF SCATTERED
THUNDERSTORMS. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES. EMANUEL

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...FORECAST PERIOD BEGINS WITH
A SHORTWAVE TROUGH EXITING THE REGION WITH ISOLATED SHOWERS AND
THUNDERSTORMS LINGERING THROUGH WEDNESDAY NIGHT BEFORE DIMINISHING.
A LOW AMPLITUDE RIDGE BUILDS ON THURSDAY WHICH WILL YIELD QUIETER
CONDITIONS ALONG WITH COOLER THAN AVERAGE TEMPERATURES...HOWEVER
KEPT SLIGHT CHANCE POPS WITH TERRAIN-INDUCED SHOWERS AND
THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS. MODELS DIVERGE ON FRIDAY
AS ANOTHER SERIES OF SHORTWAVES CROSSES THE FORECAST AREA UNDER WEAK
FLOW. GIVEN THE MODEL UNCERTAINTY AND TYPICAL DAYTIME
INSTABILITY...KEPT SLIGHT CHANCE POPS WITH SLIGHTLY COOLER THAN
AVERAGE TEMPERATURES. BY SATURDAY...TEMPERATURES WILL CLIMB
CLOSER TO SEASONAL AVERAGES WITH TRANQUIL CONDITIONS ANTICIPATED.
MLS

SUNDAY THROUGH MONDAY...MODELS ARE IN FAIR AGREEMENT DURING THIS
PERIOD...WITH SOME DIFFERENCES IN TIMING OF FEATURES. A WEAK UPPER
LEVEL RIDGE MOVES EAST OF THE REGION SUNDAY MORNING. BEHIND THIS
SYSTEM...AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE
NORTHWEST COAST WITH AN ASSOCIATED WEAK COLD FRONT MOVING ACROSS THE
FORECAST AREA MONDAY. LIMITED MOISTURE IN A SOMEWHAT UNSTABLE
SOUTHWESTERLY FLOW ALOFT WILL RESULT IN ISOLATED SHOWERS AND A FEW
MAINLY AFTERNOON AND EVENING THUNDERSTORMS. SHOWERS AND
THUNDERSTORMS WILL BE A LITTLE MORE NUMEROUS OVER THE MOUNTAINS.
TEMPERATURES ARE EXPECTED TO TO BE NEAR SEASONAL AVERAGES SUNDAY
BEFORE COOLING SEVERAL DEGREES MONDAY. EK

&&

.AVIATION...
UPDATED 1800Z.
VFR CONDITIONS WILL PREVAIL AT ALL SITES AHEAD OF A COLD FRONT
LIKELY TO PRODUCE THUNDERSTORMS. THE FRONT WILL START TO MOVE OVER
THE AREA EARLY IN THE AFTERNOON AND BECOME MORE ORGANIZED AS IT
MOVES EASTWARD. THUNDERSTORMS WILL LIKELY PRODUCE GUSTY ERRATIC
WINDS AND BRIEF HEAVY RAINFALL. SOME HAIL IS EXPECTED WITH THESE
STORMS ALONG WITH THE POSSIBILITY OF WINDS IN EXCESS OF 60 MPH.
BRIEF INTRUSIONS INTO MVFR AND IFR ARE POSSIBLE WITH THESE STORMS.
AFTER THE STORMS PASS...SOME HIGHER CEILINGS ARE EXPECTED BUT
CONDITIONS SHOULD QUICKLY REVERT TO IFR CONDITIONS. SUK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  51  79  49  67 /  70  20  50  50
CTB  48  74  45  67 /  70  20  20  20
HLN  52  78  52  65 /  60  30  60  50
BZN  50  84  50  71 /  40  20  40  40
WEY  40  71  40  67 /  40  10  20  20
DLN  47  76  48  65 /  20  20  40  40
HVR  50  80  49  70 /  70  20  40  40
LWT  48  74  47  64 /  70  30  60  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR
MTZ008>015-044>055.

&&

SHORT TERM...EMANUEL
LONG TERM...MLS/EK
AVIATION...SUK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 6, 7:37 AM MDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
737 AM MDT MON JUL 6 2009

MTZ008>015-044>055-071345-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
737 AM MDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A
SHARP COLD FRONT WILL PUSH THROUGH THE REGION DURING THE AFTERNOON
AND EVENING HOURS...TRIGGERING NUMEROUS STRONG TO SEVERE
THUNDERSTORMS. DANGEROUS LIGHTNING...HAIL IN EXCESS OF 1 INCH IN
DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH
THE STRONGEST STORMS. THERE IS A SLIGHT RISK OF TORNADOES POSSIBLE
WITH THE STRONGEST STORMS. THE THREAT OF SEVERE WEATHER WILL BE
SOMEWHAT LESS OVER BEAVERHEAD...MADISON...AND GALLATIN COUNTIES.
THE THREAT OF SEVERE WEATHER WILL REACH CUT BANK BY MID-
AFTERNOON...GREAT FALLS AND LEWISTOWN AND BOZEMAN BY LATE
AFTERNOON...AND HAVRE BY EARLY EVENING. THE THREAT OF SEVERE
WEATHER WILL DIMINISH AT CUT BANK AND GREAT FALLS AND BOZEMAN
DURING THE EARLY EVENING...LEWISTOWN BY MID-EVENING AND HAVRE BY
MIDNIGHT. ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES THIS
AFTERNOON AND EVENING SHOULD KEEP TRACK OF CONDITIONS VIA
TELEVISION AND RADIO STATIONS AND NATIONAL WEATHER SERVICE RADIO
AND WEB SITES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS SHOULD BE PREPARED TO SAFELY OBSERVE AND PROVIDE
TIMELY REPORTS OF SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL
WEATHER SERVICE OFFICE IN GREAT FALLS OR LOCAL LAW ENFORCEMENT
AGENCIES THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 6, 3:35 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
335 PM MDT MON JUL 6 2009

MTZ015-053-055-062215-
BROADWATER MT-GALLATIN MT-MADISON MT-
335 PM MDT MON JUL 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GALLATIN...
NORTHEASTERN MADISON AND SOUTHERN BROADWATER COUNTIES UNTIL 415 PM
MDT...

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF THREE FORKS...OR 27 MILES WEST
OF BOZEMAN...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   THREE FORKS...
   LOGAN...
   MANHATTAN AND  TRIDENT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4579 11179 4580 11174 4579 11171 4584 11166
      4591 11166 4619 11133 4598 11101 4565 11159
TIME...MOT...LOC 2135Z 227DEG 25KT 4578 11158
Special weather statement, Jul 6, 3:44 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
344 PM MDT MON JUL 6 2009

MTZ015-052-062215-
JEFFERSON MT-MADISON MT-
344 PM MDT MON JUL 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON AND SOUTHERN
JEFFERSON COUNTIES UNTIL 415 PM MDT...

AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF SILVER STAR...OR 18 MILES
SOUTHEAST OF BUTTE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   WATERLOO...
   WHITEHALL...
   CARDWELL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4606 11198 4576 11182 4569 11235 4574 11237
      4575 11220 4581 11240 4586 11243 4591 11242
TIME...MOT...LOC 2144Z 248DEG 20KT 4581 11227
Local storm report, Jul 6, 3:49 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
349 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             7 S HELENA              46.50N 112.02W
07/06/2009  E1.00 INCH       JEFFERSON          MT   TRAINED SPOTTER

            QUARTER SIZE HAIL 7 MILES ZOUTH OF HELENA.

&&

HOENISCH
Special weather statement, Jul 6, 3:57 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
357 PM MDT MON JUL 6 2009

MTZ013-050-062230-
CHOUTEAU MT-JUDITH BASIN MT-
357 PM MDT MON JUL 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JUDITH BASIN AND
SOUTHERN CHOUTEAU COUNTIES UNTIL 430 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GEYSER...OR 11 MILES NORTHWEST OF
STANFORD...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN JUDITH BASIN COUNTY...
  RURAL SOUTHERN CHOUTEAU COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4755 11052 4753 11019 4716 11027 4718 11053
TIME...MOT...LOC 2157Z 185DEG 20KT 4726 11039
Local storm report, Jul 6, 4:03 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
403 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     CHOTEAU                 47.81N 112.18W
07/06/2009  E60.00 MPH       TETON              MT   TRAINED SPOTTER

            WIND GUSTS ESTIMATED TO 60 MPH NEAR CHOTEAU WITH PEA-SIZE
            HAIL ACCUMULATING UP TO AN INCH IN DEPTH.

&&

HOENISCH
Special weather statement, Jul 6, 4:05 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
405 PM MDT MON JUL 6 2009

MTZ015-062230-
MADISON MT-
405 PM MDT MON JUL 6 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 430
PM MDT...

AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF ALDER...OR 18 MILES
SOUTHWEST OF VIRGINIA CITY...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   ALDER AND  LAURIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4547 11209 4532 11185 4504 11224 4516 11243
TIME...MOT...LOC 2205Z 221DEG 22KT 4517 11225

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:32 PM MDTSpecial Weather StatementTFXLiberty43 min
Jul 5, 7:39 PM MDTSpecial Weather StatementTFXTeton36 min
Jul 5, 8:15 PM MDTSpecial Weather StatementTFXLiberty45 min
Jul 6, 1:15 PM MDTSpecial Weather StatementTFXJefferson45 min
Jul 6, 1:57 PM MDTSpecial Weather StatementTFXJudith Basin48 min
Jul 6, 2:01 PM MDTSpecial Weather StatementTFXGallatin14 min
Jul 6, 2:06 PM MDTSevere Thunderstorm WarningTFXJefferson39 min
Jul 6, 2:08 PM MDTSpecial Weather StatementTFXPondera, Teton37 min
Jul 6, 2:12 PM MDTSevere Thunderstorm WarningTFXLewis and Clark48 min
Jul 6, 2:19 PM MDTSpecial Weather StatementTFXSilver Bow41 min
Jul 6, 2:22 PM MDTSpecial Weather StatementTFXMadison53 min
Jul 6, 2:25 PM MDTTornado WarningTFXLewis and Clark35 min
Jul 6, 2:44 PM MDTSevere Thunderstorm WarningTFXLewis and Clark, Teton46 min
Jul 6, 2:49 PM MDTSevere Thunderstorm WarningTFXLewis and Clark41 min
Jul 6, 2:52 PM MDTSpecial Weather StatementTFXBroadwater38 min
Jul 6, 2:54 PM MDTTornado WarningTFXLewis and Clark36 min
Jul 6, 2:55 PM MDTSpecial Weather StatementTFXGlacier35 min
Jul 6, 2:58 PM MDTSevere Thunderstorm WarningTFXLewis and Clark47 min
Jul 6, 3:03 PM MDTSevere Thunderstorm WarningTFXMadison42 min
Jul 6, 3:06 PM MDTSevere Thunderstorm WarningTFXLewis and Clark, Teton54 min
Jul 6, 3:19 PM MDTSevere Thunderstorm WarningTFXCascade, Meagher41 min
Jul 6, 3:19 PM MDTSevere Thunderstorm WarningTFXBroadwater, Jefferson26 min
Jul 6, 3:33 PM MDTSevere Thunderstorm WarningTFXPondera, Teton42 min
Jul 6, 3:35 PM MDTSpecial Weather StatementTFXBroadwater40 min
Jul 6, 3:44 PM MDTSpecial Weather StatementTFXJefferson31 min
Jul 6, 3:48 PM MDTSevere Thunderstorm WarningTFXBroadwater, Meagher17 min
Jul 6, 3:56 PM MDTSevere Thunderstorm WarningTFXCascade, Teton49 min
Jul 6, 3:57 PM MDTSpecial Weather StatementTFXJudith Basin33 min
Jul 6, 3:58 PM MDTSevere Thunderstorm WarningTFXBroadwater, Meagher19 min
Jul 6, 4:05 PM MDTSpecial Weather StatementTFXMadison25 min
Jul 6, 4:09 PM MDTSevere Thunderstorm WarningTFXBroadwater, Cascade, Lewis and Clark, Meagher22 min
Jul 6, 4:21 PM MDTSevere Thunderstorm WarningTFXChouteau, Fergus, Judith Basin39 min
Jul 6, 4:22 PM MDTSevere Thunderstorm WarningTFXChouteau, Judith Basin3 min
Jul 6, 4:24 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Pondera, Teton38 min
Jul 6, 4:38 PM MDTSevere Thunderstorm WarningTFXBroadwater, Gallatin, Judith Basin, Meagher52 min
Jul 6, 4:44 PM MDTSpecial Weather StatementTFXMadison46 min
Jul 6, 4:44 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau46 min
Jul 6, 5:24 PM MDTSevere Thunderstorm WarningTFXChouteau34 min
Jul 6, 5:33 PM MDTSpecial Weather StatementTFXGallatin, Madison42 min
Jul 6, 5:38 PM MDTSpecial Weather StatementTFXJudith Basin52 min
Jul 6, 5:54 PM MDTSevere Thunderstorm WarningTFXChouteau, Hill, Liberty51 min

Nearby

Severe Thunderstorm Warnings in Montana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.